MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU373715
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Claudication (2550)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown which device caused this adverse event so all devices are being included on this report.Additional devices include: item #tgu373715/lot #20566741/udi # (b)(4).The review of the manufacturing paperwork verified that the lots met all pre-release specifications.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® thoracic endoprosthesis include, but are not limited to, neurologic damage, local or systemic (e.G.Stroke, paraplegia, paraparesis), and peripheral malperfusion or ischemia.Furthermore, the conformable gore® tag® thoracic endoprosthesis ifu warns that excessive thrombus or atherosclerotic plaque in the aortic arch may increase the risk of stroke secondary to the implantation procedure.When covering the left subclavian artery ostium without revascularization (e.G.Transposition or bypass), users are made aware that there may be an increased risk of stroke due to decreased flow in the left vertebral artery.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of a thoracic aortic aneurysm using two conformable gore® tag® thoracic endoprostheses.It was reported that the treatment range extended to the patient's brachiocephalic artery.The patient's left subclavian artery was plugged.Calcification was noted in the patient's aortic arch.Reportedly the procedure was successful.No endoleaks were noted.The patient tolerated the procedure.On (b)(6) 2019 the patient presented with left leg weakness.The patient was coherent with no reported cognitive issues.A potential stroke was suspected.An mri confirmed that the patient suffered minor strokes reportedly related to manipulation in the aortic arch during the procedure.The patient had continuing moderate left leg weakness following the mri.On (b)(6) 2019 it was reported that the patient was discharged with full neurological recovery.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8733164
Report Number2017233-2019-00462
Device Sequence Number2271502
Product Code MIH
UDI-Device Identifier00733132618187
UDI-Public00733132618187
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Catalogue NumberTGU373715
Device Lot Number20585473
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient Age76 YR